Oklahoma, 2007

Damaging Winds in Oklahoma, March 24, 2007

March 24, 2007 · NWS OUN · 8 events in 4 counties and zones

A dry line set up over the Texas panhandle during the afternoon of the 23rd, with an outflow boundary located over the northern Texas panhandle. Also, an upper level storm system approached the southern plains.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$64,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A dry line set up over the Texas panhandle during the afternoon of the 23rd, with an outflow boundary located over the northern Texas panhandle. Also, an upper level storm system approached the southern plains. As the upper level system moved east, the dry line and outflow boundary retreated toward the west. A line of strong to severe thunderstorms developed on the Texas and New Mexico border. The line moved into western Oklahoma before dawn on the 24th, weakening as it moved east. However, the northern portion of the line remained severe with high winds causing damage over northwest Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 24, 2:51 AM CST, 2 hours 8 minutes earlier.

Area forecast discussion, Mar 24, 2:51 AM CST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
351 AM CDT SAT MAR 24 2007

LARGE CONVECTIVE COMPLEX ACROSS WEST TEXAS MAKING EASTWARD
PROGRESS TOWARDS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS
THIS MORNING.  HAVE RAISED POPS FOR THIS MORNING ACROSS
WESTERN THIRD OF FA...WITH A DECREASE AFTER 18Z TO CHANCE
POPS.  APPEARS MAIN SEVERE THREAT WITH CONVECTION THIS MORNING
WITH BE MARGINALLY SEVERE WIND.  ALTHOUGH WESTERN OKLAHOMA
AND WEST TEXAS WILL NOT BE IN FAVORABLE AREA WITH REGARDS TO
LARGE SCALE LIFT...ATMOSPHERE SHOULD RECOVER SOMEWHAT THIS AFTERNOON.
SHEAR PROFILE WOULD FAVOR SUPERCELLS...BUT WOULD EXPECT ISOLATED
STORMS AT BEST. WAVE MOVING SOUTH ACROSS EASTERN NEVADA/SOUTHERN
CALIFORNIA WILL REPLACE STRONGER SYSTEM MOVING NORTH/NORTHEAST
ACROSS NEW MEXICO/COLORADO TODAY. THEREFORE TONIGHT INTO PARTS OF
SUNDAY MAY BE RELATIVELY QUIET BEFORE NEXT UPPER SYSTEM APPROACHES
SUNDAY NIGHT INTO MONDAY. THIS SYSTEM MAY BRING A BETTER CHANCE OF
RAIN AND THUNDERSTORMS TO SOUTHERN AND SOUTHEAST PARTS OF THE FA.
HAVE ADJUSTED POPS MONDAY INTO TUESDAY HIGHER ACROSS CENTRAL AND
EASTERN PARTS OF THE AREA.

MODELS CONTINUE WITH LIFTING NEGATIVELY TILTED TROUGH ACROSS
CENTRAL AND NORTHERN PLAINS WEDNESDAY WITH LARGER SCALE WAVE
MOVING EASTWARD ACROSS THE AREA ON THURSDAY.  THEREFORE POTENTIAL
FOR SEVERE WEATHER WILL INCREASE BEFORE AIRMASS CHANGE LATE IN
THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  75  60  75  58 /  30  20  30  30
HOBART OK         74  58  76  56 /  70  20  30  30
WICHITA FALLS TX  76  60  72  59 /  30  20  40  40
GAGE OK           75  55  76  54 /  90  20  30  20
PONCA CITY OK     76  61  77  60 /  30  20  30  30
DURANT OK         77  64  75  61 /  10  10  20  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

26/06
Hazardous weather outlook, Mar 23, 10:28 PM CST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1128 PM CDT FRI MAR 23 2007

OKZ004>048-050>052-TXZ083>090-241200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1128 PM CDT FRI MAR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS GENERALLY ALONG AND WEST OF A LINE FROM
MEDFORD AND ENID TO LAWTON OKLAHOMA TO SEYMOUR TEXAS.

TIMING...
SEVERE WEATHER WILL BE POSSIBLE DURING THE OVERNIGHT HOURS... AFTER
MIDNIGHT... FRIDAY NIGHT INTO SATURDAY MORNING.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PREPARE FOR POSSIBLE SEVERE WEATHER OPERATIONS
OVERNIGHT.

DISCUSSION...
A LARGE AREA OF THUNDERSTORMS DEVELOPED ACROSS PARTS OF NEW MEXICO
INTO THE OKLAHOMA AND TEXAS PANHANDLES FRIDAY AFTERNOON AND EVENING.
THESE STORMS WILL SHIFT EAST ACROSS THE PANHANDLES INTO PARTS OF
OKLAHOMA AND WESTERN NORTH TEXAS. A SOUTHERLY LOW LEVEL JET AND
SOUTHEAST SURFACE WINDS SHOULD HELP SUSTAIN THIS THUNDERSTORM
ACTIVITY OVERNIGHT INTO PARTS OF THE AREA. A FEW STORMS MAY BECOME
SEVERE. IF SEVERE STORMS DO DEVELOP... THE MAIN CONCERNS WILL BE
HAIL TO THE SIZE OF QUARTERS AND WINDS TO 60 MPH.

PROBABILITY TABLE...
VALID THROUGH 7 AM CDT SATURDAY MAR 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN... ESPECIALLY OVER THOSE LOCATIONS THAT HAVE
RECEIVED SEVERAL INCHES OF RAINFALL OVER THE PAST COUPLE OF DAYS...
MAY LEAD TO PONDING ON ROADWAYS AND FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
A MOIST AIRMASS WILL REMAIN IN PLACE THE NEXT SEVERAL DAYS WITH A
DRYLINE OVER WEST TEXAS.  THIS WILL RESULT IN A SLIGHT CHANCE FOR
SEVERE STORMS IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS BOTH
SATURDAY AND SUNDAY.  ANOTHER LARGE STORM WILL MOVE INTO THE PLAINS
WEDNESDAY AND THURSDAY NEXT WEEK...BRINGING ANOTHER CHANCE FOR
SEVERE STORMS.

OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN WILL BE POSSIBLE SATURDAY AND SUNDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.

In the hours before

Special weather statement, Mar 24, 1:14 AM CST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
214 AM CDT SAT MAR 24 2007

OKZ004-240730-
HARPER OK-
214 AM CDT SAT MAR 24 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY.

A LINE OF THUNDERSTORMS WAS LOCATED ACROSS NORTHEASTERN BEAVER
COUNTY OKLAHOMA FROM THE KANSAS STATE LINE NORTH OF KNOWLES TO NORTH
OF SLAPOUT. WINDS OF 40 TO 50 MPH WILL BE POSSIBLE IN WESTERN HARPER
COUNTY OKLAHOMA AS THESE STORMS MOVE INTO THE AREA. WIND GUSTS OF
48 MPH WERE REPORTED EARLIER WITH THESE STORMS WEST OF SLAPOUT.

PEOPLE IN HARPER COUNTY SHOULD CONTINUE TO MONITOR THE WEATHER
SITUATION.
Special weather statement, Mar 24, 3:43 AM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
443 AM CDT SAT MAR 24 2007

OKZ014-021-033-034-036-241015-
ROGER MILLS OK-BECKHAM OK-JACKSON OK-GREER OK-HARMON OK-
443 AM CDT SAT MAR 24 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER...HARMON...
JACKSON AND ROGER MILLS COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTHWEST OF
TEXOLA TO 12 MILES SOUTHWEST OF HOLLIS AT 443 AM CDT...MOVING
EAST-NORTHEAST AT 45 MPH.

WIND GUSTS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN BECKHAM...GREER...HARMON...JACKSON AND ROGER MILLS COUNTIES
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

..SPEG.
Special weather statement, Mar 24, 4:16 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
516 AM CDT SAT MAR 24 2007

OKZ014>016-021-022-241045-
ROGER MILLS OK-DEWEY OK-CUSTER OK-BECKHAM OK-WASHITA OK-
516 AM CDT SAT MAR 24 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CUSTER...DEWEY...
ROGER MILLS AND WASHITA COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES WEST OF ROLL
TO NEAR SAYRE AT 516 AM CDT...MOVING EAST-NORTHEAST AT 50 MPH.

WINDS GUSTS OF 45 TO 55 MPH ARE POSSIBLE.

PEOPLE IN BECKHAM...CUSTER...DEWEY...ROGER MILLS AND WASHITA
COUNTIES...INCLUDING THE CITY OF ELK CITY...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

..SPEG.
Special weather statement, Mar 24, 4:58 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
558 AM CDT SAT MAR 24 2007

OKZ015-241115-
DEWEY OK-
558 AM CDT SAT MAR 24 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 12 MILES WEST OF TALOGA AT 558 AM
CDT...MOVING NORTHEAST AT 55 MPH.

WINDS GUSTS OF 45 TO 55 MPH ARE POSSIBLE. A WIND GUST OF 49 MPH WAS
REPORTED NEAR CAMARGO.

PEOPLE IN DEWEY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

..SPEG.

The radar

The Vance AFB radar (KVNX), 124 km away, was scanning. The volume nearest the first event began at 11:00 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dewey

When
March 24, 4:59 AM CST
Where
Dewey County, Vici
Measured
60 kt (69 mph) estimated gust
Reported by
COOP Observer
Coordinates
36.150, -99.300

Thunderstorm Wind, Dewey

When
March 24, 4:59 AM CST
Where
Dewey County, Vici
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
COOP Observer
Coordinates
36.150, -99.300

Roof damage at Bank of Vici. Damage was reported to sheds, fences, and roof shingles. Tree limbs were also downed.

Thunderstorm Wind, Woods

When
March 24, 5:15 AM CST
Where
Woods County, Camp Houston
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.820, -99.120

Power poles/lines were downed.

Thunderstorm Wind, Woods

When
March 24, 5:15 AM CST
Where
Woods County, Freedom
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
36.770, -99.120

Power poles/lines were downed.

Thunderstorm Wind, Woodward

When
March 24, 5:15 AM CST
Where
Woodward County, 21 mi N of Mooreland Arpt
Measured
71 kt (82 mph) measured gust
Reported by
Mesonet
Coordinates
36.784, -99.200

Thunderstorm Wind, Woods

When
March 24, 5:30 AM CST
Where
Woods County, Waynoka
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
36.580, -98.880

Power lines were downed.

Thunderstorm Wind, Woods

When
March 24, 5:49 AM CST
Where
Woods County, 2 mi S of Alva
Measured
59 kt (68 mph) measured gust
Property damage
$2,000
Reported by
AWOS
Coordinates
36.771, -98.670

A 25 to 30 foot tree was toppled over power and cable lines.

Thunderstorm Wind, Alfalfa

When
March 24, 6:15 AM CST
Where
Alfalfa County, Cherokee
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.750, -98.350

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23536, 23540, 23537, 23538, 23541, 23539, 23542, 23543.